Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Pramipexole cause hallucinations?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3126 Questions

default
Posted on Tue, 21 Mar 2017 in Brain and Spine
Question: Hi,I have been taking Pramipexole for several years for restless leg. The last couple of months I have been extremely tired,unable to sleep weak,and having hallucinations. What should I do
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information

Detailed Answer:
Hello,

Pramipexole is a dopamine increasing (dopamine agonist) medication. Higher levels of dopamine can be associated with hallucinations. All of the symptoms you listed are known side effects of this medication.

I recommend talking with you prescribing doctor about the symptoms you are having. He/she may will likely want to discontinue this medication or at least cut the dose. Even if he/she wants to discontinue it, be sure to go off of it slowly by cutting the dose first.

I'm sorry you are having this problem. Either the dose has become too much for you, or if you've been taking any additional medications in the last few months, it may have resulted in your body not breaking down as much of it. (This sometimes happens if 2 or more meds are competing for the same break-down enzyme in the liver.)

I hope this bit of information helps. Please let me know if I can provide further information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 25 minutes later
Thank you very much! I will call my Dr. first thing Monday. Should I continue to fake the medicine,until I can see my Dr.? Could I cut back on dosage until Monday?
Thanks again XXXXXXX XXXX
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 8 minutes later
Brief Answer:
Information

Detailed Answer:
If you can tolerate having these symptoms another day or two, wait until you talk with the doctor on Monday. If you don't think you will be able to tolerate it cutting the dose by half is usually safe to do.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 1 hour later
Thank you
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 2 minutes later
Brief Answer:
Your Welcome

Detailed Answer:
Your welcome. Good luck to you as this gets resolved.

Best regards,
Bonnie Berger-Durnbaugh, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Dopamine agonist

doctor1 MD

My doc changed prescription for my severe RLS.I started requip xl 8mg for my restless leg syndrome yesterday evening. 2 tablets once daily isn t enough ,at noon I felt RLS I took 1 more pill.Is it possible to to take my pills in that way , I mean 2 pills at night and 1 at noon ? Thanks you for your answer.

doctor1 MD

Hello, I am a 34 year old gay male who has smoked methamphetamine for 4 months now, after 5 years being sober. I am HIV positive, but am being treated. I also heavily use prescription opiate pain medications. The cause for alarm is that I am seeing blood-tinged mucus and constipation in my bowel movements. As well was as slight pain in my abdomen, along with bloating/gas. Could this be related to the meth use, or is it something entirely different? My boyfriend is experiencing similar symptoms regarding the mucus (he also uses methamphetamine). What should we do?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...if I use crystal methamphetamine would that effect my boyfriend his gettting a burning after he urine but I do not feel nothing. Only when he finish indise if I do not clean my self I do get a smell I n him have not been drinking a lots of water

doctor1 MD

My son is withdrawing from methamphetamine. I learned from the interenet that are at least three drugs that help with withrdrawal syptoms and which reduce the risk of drug relapse. He has not medical insurance so I would like to know if medical doctors will prescribe drugs that mitgate the withdrawal syptoms.

doctor1 MD

I I am the person who asked about vraylar new medication.when u say maximum effect for this drug on alogia amotivation anhedomia? In % how much the improvement?

doctor1 MD

hi, XXXXXXX is my name.. what is furosemide 20mg for... ropinirole4mg, paraxetine40mg, meloxicam 7.5.. and what names would the generic be. Lidocaine 5%.. I also have been verry sick this past 2 months, amox/K clav 875mg Zolpiderm 10 mg,...